About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (9)

Mon, Oct 14 4:55pm · Concerned about the side effects of anastrozole in Breast Cancer

After 2.5 years on Arimidex my neck started hurting a lot – it's been touchy for several years so this was not brand new, but more intense and worse on the right side. My Oncologist ordered an MRI which showed (in my doctor's words) "a ton of arthritis", 2 herniated discs, and bone spurs on facet joints, worse on right side… which made perfect sense. I'm now working with a spine group; they have me on Meloxicam, a strong anti-inflammatory, and I'm doing PT which is helping to stabilize the neck muscles. Hoping to keep making progress with PT; it's been very helpful for my therapists to have the imaging result to see what's going on in there. Doing Zometa for bone density. Thank you for sharing, it's helpful to know others are coping with this too.

Tue, Aug 20 11:24am · Concerned about the side effects of anastrozole in Breast Cancer

Oh, you are not alone! Almost 2.5 years on this drug and anxiety & depression are significant side effects… you begin to feel like "why can't I just pull it together?" but it is very real. Not sleeping soundly doesn't help either. I try to meditate but I'm not that good at it. I also use an essential oil diffuser at home and find that some of the anti-anxiety blends help a little. Worth a try and diffusers are inexpensive. All the best to you.

Mon, Aug 12 11:43am · Concerned about the side effects of anastrozole in Breast Cancer

Thank you for this @newgranny ! Encouraging to hear someone is out there getting some regrowth. Feels so vain to be worried about hair, but it's upsetting to lose it to chemo, get it all back, and then start losing it again. Take care.

Mon, Aug 12 10:30am · I have Lichen Planopilaris in Skin Health

I should have mentioned that none of the women I met who took those drugs and had success have been through cancer like I have. I also read about the LPP/hypothyroid link and had my doctor run a full thyroid panel, but that does not seem to be an issue for me. One more thing I learned about was the iRestore device for low level laser therapy – two women I talked to have used it with some success, and the company offers a 1 year money back guarantee if you don't see any improvement. So I might try it, but can't use it right now while I'm on the doxycycline because of the sun sensitivity. Ah well. Good luck with your doctor this week.

Mon, Aug 5 10:25pm · I have Lichen Planopilaris in Skin Health

Hi and thanks for your reply. I was also prescribed doxycycline, along with a low dose of spironolactone as the derm thinks the hair loss on the top of my head is more androgenetic/AGA. The original LPP patches (diagnosed with biopsy) are on my temples & some behind my ears and seem to now be inactive (I'm praying). After about a month on the two meds my head is a lot less sore/pink and hair loss on top has slowed, so I am encouraged for now. This may or may not be due to the oral meds; there are so many factors here. A couple of things for you: 1) I signed up with CARF (www.carfintl.org) and soon after got an email about a support meeting in my area. I met 8 other women there, some with LPP and some had FFA. There were 3 with LPP who had it under control/"in remission" – two had taken Plaquenil and one had taken mycophenolate mofetil and they reported no bad side effects. If you are able to find any type of support group in your area, it helped me a lot to talk with other patients. 2) At the meeting I learned about Dr. Jeff Donovan – his website is donovanmedical.com if you haven't already found it. He is also on Instagram – donovanmedical. He knows as much or more than anyone I've found. Overall really frustrating since no doctor sees enough of this to have deep experience and there's no best practice for the oral meds – but Donovan does a good job laying out the meds and what's worked. Good luck and I hope some of these resources help.

Fri, Jul 19 12:45pm · Concerned about the side effects of anastrozole in Breast Cancer

Thanks for this forum and the info on the dosage studies – more of this type of research needs to be done! Perhaps we do not all need to be on the same industrial strength dose, eh? For now I am staying on Arimidex even though I hate it. I'm approaching the 2.5 year mark – halfway there! As per the original post, yes I am experiencing hair thinning and working with a dermatologist on this. There is Rogaine and there are oral meds, but you need to be extra careful with the oral meds because some are risky for anyone with a history of cancer. Make sure your derm knows your history. All the best to you.

Wed, Jul 17 5:09pm · Concerned about the side effects of anastrozole in Breast Cancer

Re: CDB oil, I use a topical product called Deep Relief from cleancoconut.com. It has CBD hemp oil, no THC, lavender oil and coconut oil. It is not sticky and is the only topical that has helped me with burning nerve pain at the skin level (armpit & upper arm) from a nerve being nicked during surgery. If you suffer from this type of pain, it is definitely worth a try. I have also used it on occasion to soothe lower back pain. Good luck.

Fri, Jun 7 4:28pm · Concerned about the side effects of anastrozole in Breast Cancer

Well @tinalove, hopefully you are hanging in with your treatment. I have been on Anastrozole for a little over 2 years. The first 2-3 months were brutal, but then things seemed to get a bit better, so I would encourage anyone who's newly on this drug to stick it out for at least a few months. Over time I have experienced many side effects including joint pain, hot flashes and night sweats, depression and anxiety, vaginal dryness, frequent cystitis, and in the past few months my hair has started thinning significantly. I understand the joint pain can be excruciating for some women; for me it has been manageable. The cystitis is another story; really disruptive for me and I never see anyone else writing about it. The hair thinning has also been pretty distressing. I was ready to call that the last straw and quit the meds, but I just started using Rogaine and am going to give that a few months and see if it helps. My oncologist has been fantastic and done everything possible to help, but not a day goes by that I don't think about quitting this medicine. I just know it is giving me the best odds, so for now I'm going to keep taking it. Re: hair thinning – if anyone out there has finished their AIs and experienced a reversal/improvement in hair thinning, I would love to hear from you. Peace out everyone.